Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Amarillo, TX

May 11, 20115 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 11, 2011, 6:15 AM CDT for 5 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:15 AM CDT (11:15 UTC)
Expired
May 11, 2011, 6:57 AM CDT
In force
42 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Gray County, TX, Hutchinson County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:24 AM CDTTSTM WND GST 60Borger, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:29 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS54 KAMA 111115
SVRAMA
TXC011-065-179-233-393-111215-
/O.NEW.KAMA.SV.W.0012.110511T1115Z-110511T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
615 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  CARSON COUNTY IN THE PANHANDLE OF TEXAS
  NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 715 AM CDT

* AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS      
  LOCATED NEAR CLAUDE...MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...
  SKELLYTOWN...
  CLAUDE...
  WHITE DEER...
  BORGER...
  WASHBURN...
  KINGSMILL...
  SANFORD...
  PAMPA...
  FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3579 10161 3579 10075 3497 10131 3508 10161
TIME...MOT...LOC 1115Z 197DEG 38KT 3519 10142

$$

CLK
3 follow-up statements
399 
WWUS54 KAMA 111125
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 AM CDT WED MAY 11 2011

TXC011-065-179-233-393-111215-
/O.CON.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/
GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX-ARMSTRONG TX-
625 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHWESTERN ARMSTRONG...CARSON...SOUTHWESTERN ROBERTS...SOUTHERN
HUTCHINSON AND NORTHWESTERN GRAY COUNTIES...

AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF PANHANDLE...MOVING NORTH AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSMILL...FRITCH...PAMPA AND SANFORD.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10161 3579 10161 3579 10075 3501 10128
TIME...MOT...LOC 1124Z 197DEG 38KT 3528 10138

$$

CLK
070 
WWUS54 KAMA 111140
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 AM CDT WED MAY 11 2011

TXC011-111149-
/O.CAN.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/
ARMSTRONG TX-
640 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG COUNTY
IS CANCELLED...

AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109
TIME...MOT...LOC 1139Z 197DEG 38KT 3543 10132

$$

TXC065-179-233-393-111215-
/O.CON.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/
GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX-
640 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN CARSON...SOUTHWESTERN ROBERTS...SOUTHERN HUTCHINSON AND
NORTHWESTERN GRAY COUNTIES...

AT 639 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF WHITE DEER...OR ABOUT NEAR PANHANDLE...MOVING
NORTH AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSMILL...FRITCH...PAMPA AND SANFORD.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109
TIME...MOT...LOC 1139Z 197DEG 38KT 3543 10132

$$

CLK
098 
WWUS54 KAMA 111157
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 AM CDT WED MAY 11 2011

TXC065-179-233-393-111206-
/O.CAN.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/
GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX-
657 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARSON...SOUTHWESTERN
ROBERTS...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES IS
CANCELLED...

AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109
TIME...MOT...LOC 1156Z 197DEG 38KT 3560 10125

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:04 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 11, 5:04 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
504 AM CDT WED MAY 11 2011

.DISCUSSION...
SURFACE DRYLINE RETREATED TO NEAR THE TEXAS AND NEW MEXICO STATE LINE
EARLY THIS MORNING. CONVECTION THAT DEVELOPED AHEAD OF A LEAD
SHORTWAVE TROUGH CONTINUES ACROSS A LARGE PORTION OF THE AREA THIS
MORNING. EXPECT THIS CONVECTION TO PERSIST THROUGH MUCH OF THE
MORNING HOURS WITH BEST SEVERE POTENTIAL SHIFTING EASTWARD AS DRYLINE
BEGINS TO RAPIDLY MIX EASTWARD. LOW/MID-LEVEL DRY AIR AND DCAPE
VALUES AOA 1000 J/KG WILL SUPPORT DAMAGING WINDS WITH THE STRONGEST
DOWNDRAFTS. ALTHOUGH NO SEVERE HAIL REPORTS HAVE BEEN RECEIVED THUS
FAR...WOULD NOT BE SURPRISED TO SEE SOME STORMS PRODUCE LARGE HAIL GIVEN
MUCAPE VALUES BETWEEN 1500 AND 2000 J/KG AND MID-LEVEL LAPSE RATES
AOA 8 C/KM. AS LEAD SHORTWAVE LIFTS NORTHEAST...CONVECTION WILL
WEAKEN AND MOVE OUT OF THE AREA THIS MORNING.

CUT-OFF LOW OVER NEW MEXICO WILL MOVE NORTHEASTWARD TODAY. AT THE
SURFACE...LOW PRESSURE OVER WESTERN KANSAS AND TRAILING DRYLINE WILL
ALSO MOVE EASTWARD. BEHIND THE DRYLINE...WSW WINDS WILL INCREASE AND
TRANSPORT VERY DRY AIR INTO THE PANHANDLES. DESPITE THE RAINS THIS
MORNING...ELECTED TO KEEP THE RED FLAG WARNING AS IS FOR TODAY. HAVE
SOME CONCERN THAT WINDS MAY MEET WIND ADVISORY CRITERIA THIS
AFTERNOON AS H5 JET OF 70 KT MOVES ACROSS THE AREA. HOWEVER...NAM AND
GFS FORECAST SOUNDINGS SHOW THAT MIXING HEIGHTS WILL BE AROUND 550
MB...ALLOWING THE STRONGEST WINDS TO REMAIN UNTAPPED. ADDITIONALLY...H7
HEIGHT GRADIENT IS FORECAST TO WEAKEN BY EARLY THIS AFTERNOON AND
CORE OF 45-50 KT WINDS WILL SHIFT INTO THE EASTERN TEXAS PANHANDLE.
THEREFORE...HAVE KEPT WINDS JUST BELOW ADVISORY CRITERIA TODAY. IF
MIXING IS DEEPER THAN FORECAST AND MID-LEVEL WINDS ARE SLOWER TO
SHIFT EASTWARD...A WIND ADVISORY WILL LIKELY BE NEEDED FOR SOME PART
OF THE AREA.

COLD FRONT WILL MOVE ACROSS THE PANHANDLES EARLY THURSDAY MORNING
WITH SLIGHTLY COOLER TEMPERATURES EXPECTED FOR THE NEXT FEW DAYS.
UPSLOPE FLOW DEVELOPS SATURDAY NIGHT AS WEAK H5 SHORTWAVE APPROACHES
FROM THE WEST. THERE MAY BE ENOUGH MOISTURE PRESENT FOR SOME
LIGHT PRECIPITATION TO BE SQUEEZED OUT. HOWEVER...KEPT SILENT POPS IN
THE GRIDS FOR NOW.

COMBINATION OF CLOSED LOW OVER THE SOUTHEASTERN U.S. AND UPPER-LEVEL
RIDGING OVER THE HIGH PLAINS EARLY NEXT WEEK WILL KEEP DEEP MOISTURE
CONFINED TO THE GULF COAST. AS A RESULT...PRECIPITATION CHANCES WILL
BE VERY LOW. PATTERN LOOKS TO BREAK DOWN BY MID-WEEK AS SHORTWAVE
TROUGH EJECTS OUT OF THE DESERT SOUTHWEST. LEE SIDE CYCLOGENESIS AND
SHARPENING DRYLINE WILL ALLOW MOISTURE TO SURGE NORTHWARD FROM THE
RIO GRANDE. THIS WILL LIKELY SUPPORT INCREASING PRECIPITATION
CHANCES...BUT KEPT THE FORECAST DRY.

JACKSON

&&

.FIRE WEATHER...
ALTHOUGH SHOWERS AND STORMS WILL CONTINUE THIS MORNING...CRITICAL
FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP BY LATE THIS MORNING
AS A DRYLINE SURGES EASTWARD. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS
MAY BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON THURSDAY AS
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 15 AND 20 PERCENT AND 20 FT
WINDS WILL BE BETWEEN 15 AND 20 MPH. BEYOND THURSDAY...FIRE WEATHER
CONDITIONS ARE EXPECTED TO BE LOW AS RELATIVE HUMIDITIES ARE FORECAST TO
REMAIN ABOVE CRITICAL AND EVEN ELEVATED THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                80  47  76  44  71 /  20   5   0   0   0
BEAVER OK                  83  44  71  45  70 /  30  10   0   0   0
BOISE CITY OK              74  43  68  40  70 /  10  10   0   0   0
BORGER TX                  81  50  79  48  74 /  20   5   0   0   0
BOYS RANCH TX              79  44  74  45  75 /  20   5   0   0   0
CANYON TX                  80  46  78  46  72 /  20   5   0   0   0
CLARENDON TX               84  47  82  48  74 /  20   5   0   0   0
DALHART TX                 75  42  71  42  71 /  10   5   0   0   0
GUYMON OK                  79  44  70  43  70 /  20  10   0   0   0
HEREFORD TX                80  46  77  45  74 /  20   5   0   0   0
LIPSCOMB TX                84  45  77  46  71 /  30   5   0   0   0
PAMPA TX                   84  46  76  45  71 /  20   5   0   0   0
SHAMROCK TX                85  47  83  47  72 /  30   5   0   0   0
WELLINGTON TX              89  50  87  50  75 /  30   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

05/13
Hazardous weather outlook, May 11, 3:55 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
355 AM CDT WED MAY 11 2011

OKZ001>003-TXZ001>020-112100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
355 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL OF THE
TEXAS PANHANDLE. SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING
ACROSS THE TEXAS PANHANDLE. THESE STORMS CAN BE SEVERE WITH STRONG
WINDS AND MARGINALLY SEVERE HAIL.

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED TODAY ACROSS
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING IS IN
EFFECT FOR ALL OF THE PANHANDLES FROM 10 AM THROUGH 10 PM CDT.

IN ADDITION CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO BREEZY
SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE
SOUTHERN TEXAS PANHANDLE DUE TO NORTHWEST WINDS 15 TO 20 MPH AND
MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS THE TEXAS PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL
FIRE WEATHER CONDITIONS TODAY.

CLK

In the hours before

Local storm report, May 11, 4:01 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     NON-TSTM WND GST 2 W GUYMON              36.69N 101.52W
05/11/2011  M66 MPH          TEXAS              OK   ASOS

&&

EVENT NUMBER AMA1100251

ERA
Special weather statement, May 11, 5:32 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
532 AM CDT WED MAY 11 2011

TXZ012-013-017-018-111115-
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
532 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT FOR ARMSTRONG...CARSON...
RANDALL AND POTTER COUNTIES.

AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 17 MILES SOUTH OF CANYON...MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

JACKSON
Local storm report, May 11, 5:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
542 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             6 S PERRYTON            36.30N 100.80W
05/11/2011  E1.75 INCH       OCHILTREE          TX   PUBLIC

&&

EVENT NUMBER AMA1100252

JACKSON
Local storm report, May 11, 5:56 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     HAIL             PERRYTON                36.39N 100.80W
05/11/2011  M0.75 INCH       OCHILTREE          TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1100253

ERA
Special weather statement, May 11, 5:56 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
556 AM CDT WED MAY 11 2011

OKZ002-TXZ003-111130-
TEXAS OK-HANSFORD TX-
556 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT FOR HANSFORD AND TEXAS
COUNTIES.

AT 556 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER GRUVER...MOVING NORTH AT 40
MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

CLK
Special weather statement, May 11, 6:04 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 AM CDT WED MAY 11 2011

TXZ012>014-017>019-111130-
DONLEY TX-GRAY TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
604 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT FOR ARMSTRONG...CARSON...
RANDALL...POTTER...GRAY AND DONLEY COUNTIES.

AT 601 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTH OF
WASHBURN TO 12 MILES SOUTH OF GOODNIGHT...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:29 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more25 hr
May 11, 2:02 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 9 more58 min
May 11, 5:39 AM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.